Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 29, 2022, 9:46 AM CST. It took effect at Nov 30, 2022, 12:41 AM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 9:46 AM CST (15:46 UTC)
- In effect from
- Nov 30, 2022, 12:41 AM CST
- Expired
- Nov 30, 2022, 11:37 PM CST
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
570 WHUS73 KGRB 291546 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 946 AM CST Tue Nov 29 2022 LMZ521-522-541>543-300000- /O.CON.KGRB.SC.Y.0088.000000T0000Z-221130T1200Z/ /O.UPG.KGRB.GL.A.0009.221130T1200Z-221201T0600Z/ /O.NEW.KGRB.GL.W.0019.221130T1200Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 946 AM CST Tue Nov 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt. Waves 3 to 5 ft on the bay and 8 to 12 feet on Lake Michigan. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt. Waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 6 AM CST Wednesday. For the Gale Warning, from 6 AM Wednesday to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
8 follow-up statements
986 WHUS73 KGRB 292152 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 352 PM CST Tue Nov 29 2022 LMZ521-522-541>543-300600- /O.CON.KGRB.SC.Y.0088.000000T0000Z-221130T1200Z/ /O.CON.KGRB.GL.W.0019.221130T1200Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 352 PM CST Tue Nov 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kts with a few gale force gusts around 35 kts and waves of 3 to 5 ft on the bay and 6 to 10 ft on the lake. For the Gale Warning, west winds 20 to 30 kts with gusts up to 40 kts and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 6 AM CST Wednesday. For the Gale Warning, from 6 AM Wednesday to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kruk
419 WHUS73 KGRB 300358 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 958 PM CST Tue Nov 29 2022 LMZ521-522-541>543-301200- /O.CON.KGRB.SC.Y.0088.000000T0000Z-221130T1200Z/ /O.CON.KGRB.GL.W.0019.221130T1200Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 958 PM CST Tue Nov 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kts with a few gale force gusts to 35 kts and waves of 3 to 5 ft on the bay and 6 to 10 ft on the lake. For the Gale Warning, west winds 20 to 30 kts with gusts up to 40 kts and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 6 AM CST Wednesday. For the Gale Warning, from 6 AM Wednesday to midnight CST Wednesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kruk
594 WHUS73 KGRB 300641 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1241 AM CST Wed Nov 30 2022 LMZ521-522-541>543-301445- /O.CAN.KGRB.SC.Y.0088.000000T0000Z-221130T1200Z/ /O.EXT.KGRB.GL.W.0019.221130T0641Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1241 AM CST Wed Nov 30 2022 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kts with gale force gusts to 40 kts and waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
795 WHUS73 KGRB 300925 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 325 AM CST Wed Nov 30 2022 LMZ521-522-541>543-301730- /O.CON.KGRB.GL.W.0019.000000T0000Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 325 AM CST Wed Nov 30 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 30 kts with gale force gusts to 40 kts and waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kieckbusch
664 WHUS73 KGRB 301553 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 953 AM CST Wed Nov 30 2022 LMZ521-522-541>543-010000- /O.CON.KGRB.GL.W.0019.000000T0000Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 953 AM CST Wed Nov 30 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 30 kt with gale force gusts to 40 kt and waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
970 WHUS73 KGRB 302121 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 PM CST Wed Nov 30 2022 LMZ521-522-541>543-010530- /O.CON.KGRB.GL.W.0019.000000T0000Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 PM CST Wed Nov 30 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 30 kts with gale force gusts to near 40 kts and waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kruk
174 WHUS73 KGRB 010315 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 915 PM CST Wed Nov 30 2022 LMZ521-522-541>543-010600- /O.CON.KGRB.GL.W.0019.000000T0000Z-221201T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 915 PM CST Wed Nov 30 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 30 kts with gale force gusts to 35 kts and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kruk
785 WHUS73 KGRB 010537 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1137 PM CST Wed Nov 30 2022 LMZ521-522-541>543-011000- /O.CAN.KGRB.GL.W.0019.000000T0000Z-221201T0600Z/ /O.NEW.KGRB.SC.Y.0089.221201T0537Z-221201T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1137 PM CST Wed Nov 30 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kts with a few higher gusts and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 4 AM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 29, 6:03 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 29, 6:03 AM CST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 603 AM CST Tue Nov 29 2022 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 337 AM CST Tue Nov 29 2022 The main forecast concerns will be precipitation trends, snowfall amounts over north central WI, gusty winds, and winter weather and marine headlines. A cold front was moving slowly east through northwest and west central WI early this morning. Ahead of the front, temperatures were in the 30s to around 40 range, with areas of low stratus over northeast and east central WI. A frontogenetic band of snow extended from SE WY/NE CO through C MN. No changes were made to the winter weather or marine headlines. Low pressure over KS is expected to rapidly lift northeast along the slow moving frontal boundary today into this evening. Frontogenetic forcing will increase as this occurs, with the strongest forcing setting up over north central WI from mid- morning through early evening. The rain/snow line will remain locked in place over Vilas/Oneida counties for most of the day, before making a surge to the east as the surface low moves through the forecast area in the late afternoon and evening. The precipitation is expected to taper off quickly after 03z/Wed, and should end in eastern WI before the air mass is cold enough for snow. The greatest accumulations are still expected over Vilas and northwest Oneida counties, with up to 4 to 8 inches expected in northwest Vilas County. Farther southeast, rain or mixed rain/snow will severely limit accumulations. Gusty southeast winds will occur in eastern WI today, followed by a wind shift to the west and gusts to 25 to 35 mph regionwide in the wake of the cold front tonight. Highs today will range from the lower to middle 30s northwest to the middle 40s southeast. Lows tonight will drop into the upper teens northwest to middle 20s southeast. Expect mostly cloudy, windy and colder conditions on Wednesday, with some flurries or light snow showers in far northern WI. West winds will gust to 30 to 40 mph, and Gale force gusts are a good bet on Lake Michigan. High temperatures will only reach the 20s in most areas, with wind chills in the single digits to around 10 degrees above zero. .LONG TERM...Wednesday Night Through Monday Issued at 337 AM CST Tue Nov 29 2022 For the most part, the mean flow will consist of a strong shortwave trough off the West Coast and a strong upper high over the Gulf of Mexico. This will provide for a west-southwest flow into WI with the only real precipitation chance occurring late week as a northern stream shortwave trough/cold front race across the area. There is a southern stream system that appears to just miss northeast WI late weekend/Monday that will need to be watched. Temperatures will fluctuate a little above or a little below normal through the period. Wednesday night and Thursday... There could be some lingering flurries over the WI/MI border Wednesday evening, however a ridge of high pressure building into the western Great Lakes region should bring clearing skies through the night. Gusty west winds during the evening will gradually diminish overnight and with fresh snow cover over north-central WI, temperatures could really plunge. Look for min temperatures to range from 2 above to 7 above zero north-central, to around 20 degrees over Door County. This surface ridge slides to our east with a return flow developing over WI on Thursday. The south winds will bring modest WAA back into the area, along with some middle and high-level clouds. Overall, a partly cloudy day with max temperatures to range from the middle 20s north-central, to the lower 30s east-central WI. Thursday night and Friday... A persistent south-southwest wind will continue through Thursday night and provide enough mixing to prevent temperatures from falling too far. Under partly cloudy skies, min temperatures to be from 15 to 20 degrees north, mainly 20 to 25 degrees south. Attention turns toward the northern Plains where the models have a northern stream shortwave trough located on Friday. Ahead of this trough will be an area of low pressure, but models differ a bit on both the strength and location of this low pressure. We should see more clouds, but any precipitation would remain well to our north and west. The prevailing south-southwest winds should bring max temperatures up into the middle to upper 30s north, lower to middle 40s south. Friday night and Saturday... This system is progged to quickly move into the Upper MS Valley Friday night, then race across northern sections of the Great Lakes on Saturday. The main question is how far south to take the precipitation chances as parts of central/east-central WI may not see any precipitation at all. It is possible that stronger mid- level Q-G forcing could brush far northern WI Friday night/ Saturday morning and potentially bring a light accumulation of snow. By Saturday afternoon, clouds to already be on the decrease with skies becoming mostly sunny. Saturday could also become quite breezy with west winds gusting in the upper 20s to lower 30s. Max temperatures on Saturday to range from the middle 20s north- central, to the lower to middle 30s east-central WI. Saturday night through Monday... Another weak surface ridge is expected to move across WI Saturday night with winds quickly diminishing. Models begin to stray with the handling of a cold front on Sunday and the northward movement of precipitation ahead of a developing system over the central/ southern Plains on Monday. It could very well be dry for both Sunday and Monday or have chance pops both days. Since model variability is quite large, have followed the consensus solution which does bring chance pops to northeast WI from Sunday afternoon through Monday. Max temperatures for both days to range from the middle to upper 20s north-central, to the middle 30s east-central WI. && .AVIATION...for 12Z TAF Issuance Issued at 547 AM CST Tue Nov 29 2022 Ceilings have lowered and patchy fog has developed as low-level moisture increased ahead of a cold front early this morning. Flight conditions have deteriorated to IFR/MVFR at most observation sites. Conditions will continue to worsen as rain or mixed rain/snow (north central WI) overspreads the region later this morning and early afternoon. Temperatures will be cold enough for significant accumulating snow to occur over the northwest part of Vilas and Oneida counties, but amounts will drop off quickly farther southeast due to warmer temperatures and rain. Colder air will advance eastward with a cold front later this afternoon and evening, but precipitation should taper off in eastern WI before it can change to snow. Gusty southeast winds will give way to strong west winds in the wake of the cold frontal passage tonight. As precipitation tapers off and drier air advects into the region, ceilings will gradually rise later tonight, and some locations may improve to VFR toward the end of the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until midnight CST tonight for WIZ005. Winter Weather Advisory until midnight CST tonight for WIZ010. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 29, 3:57 AM CST, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 357 AM CST Tue Nov 29 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 357 AM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel conditions are likely across far north central Wisconsin from mid-morning through this evening, as periods of moderate snow or mixed/rain snow occur. The heaviest accumulations will impact northwest Vilas County, where 4 to 8 inches are anticipated. Anyone with travel plans in north central Wisconsin should monitor the latest forecasts and winter weather statements for updated information. Falling temperatures behind the storm will cause wet roads to freeze in spots over the rest of the forecast area later tonight into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy conditions are expected today into Wednesday. The strongest winds are expected on Wednesday, when gusts to 35 to 40 mph are likely. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snow accumulations in far north central Wisconsin to the National Weather Service. Any measured wind gusts over 40 mph should also be reported. LMZ521-522-541>543-301000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 357 AM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Southeast to south winds may gust to near gale force this afternoon and early evening. West winds may gust to near gale force later tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Westerly gale force gusts are possible Wednesday into Wednesday evening. A Gale Watch is in effect for this period. Kieckbusch/Kallas
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.